MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a left tka procedure on (b)(6) 2013.During this procedure the following devices were implanted: ar-503-ttte (lot 108761149), ar-503-psle, femoral implant (lot 108761204), ar-503-be09, bearing implant (lot 654422), ar-504-psb8, patella implant (lot 654465).Almost immediately after the surgery the patient began experiencing pain and a clicking/crunching sound in her knee.The patient reported she followed all post-surgery orders and performed all the physical therapy as ordered.During the course of the first year after the tka procedure, the surgeon had to drain fluid from the patient¿s knee three or four times.The patient continued to experience pain and the clicking/crunching sound.On (b)(6) 2014, the original tka surgeon performed a procedure to clean out the scar tissue from the patient¿s joint.The patient¿s issues still persisted.Since the scar tissue removal procedure, the patient had a bone scan that indicated the knee joint had an infection in the joint/bone/tissue or an implant was loose.According to the patient the original tka surgeon was not alarmed or concerned by the bone scan findings and informed her that the knee was fine and the pain and sounds/feelings she was experiencing were normal.The patient continued living with the pain and clicking/crunching sound in her knee and had to take aleve daily to try and tolerate the issues.In 2019, the patient was seen by a different surgeon for a second option, this surgeon advised her that the bone scan findings and tests indicated that she needed a tka revision.Thereafter, on (b)(6) 2019 a left revision tka procedure was performed by the second option surgeon.At the time of revision all original arthrex tka components were explanted and another manufacturer's product was used to complete the revision procedure.Since revision, the patient has been rehabbing and is no longer experiencing the issues previously reported.The patient states that the facility has confirmed the explanted devices are being held and she will request that the facility return the devices to arthrex.Additional information obtained 10/31/19: the following devices were implanted during the (b)(6) 2013 procedure and explanted during the (b)(6) 2019 procedure: ar-503-ttte, tibial tray implant (lot 108761149), ar-503-psle, femoral implant (lot 108761204), ar-503-be09, bearing implant (lot 654422), ar-504-psb8, patella implant (lot 654465).

Brand Name
IBALANCE PATELLA IMPLANT DOME, 30 X 8 MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9369117
Report Number1220246-2019-01436
Device Sequence Number16700494
Product Code KRR
UDI-Device Identifier00888867035553
UDI-Public00888867035553
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBALANCE PATELLA IMPLANT DOME, 30 X 8 MM
Device Catalogue NumberAR-504-PSB8
Device Lot Number654465
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;